MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE 2 IMPLANT 5 X 10MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE 2 IMPLANT 5 X 10MM; DENTAL IMPLANT
Catalog Number XFOS510
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nerve Damage (1979)
Date of Event 10/15/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).A1: patient identifier unknown / not provided.A2: age at time of the event unknown / not provided.A4: patient weight unknown / not provided.D4: additional device information unknown / not provided.D10.Concomitant medical products xfos511, osseotite 2 implant 5 x 11.5mm lot 2018071532.E1: reporter name unknown / not provided.H4: device manufacturer date unknown / not provided.
 
Event or Problem Description
The doctor reports that the implants had to be removed due to nerve damage.Procedure not completed.
 
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).The following fields have been updated: b2.Outcomes attributed to adverse event.B4: date of this report.B5: describe event or problem.D4: additional device information.G3: date received by manufacturer.G6: type of report.H1: type of reportable event.H2: follow up type.H3: device evaluated by manufacturer.H4: device manufacturer date.H6: adverse event problem.H10: additional narrative: zimvie received one (1) xfos510, (osseotite 2 implant 5 x 10mm) for evaluation.Visual evaluation was performed, the returned implant has signs of use, apparent bone / tissue attached to external threads.The implant was identified as reported however, no apparent malfunction was identified with the implant that would contribute to the reported event.Implant matched prints where measured.Device history record (dhr) review was completed for the subject lot number 2018090300.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2018090300 for similar events and no other complaint was identified.Review completed utilizing keywords: dental: medical: nerve damage.Based on the investigation and risk management file review, the most likely root cause determined from the investigation was customer error.Therefore, based on the available information, a device malfunction did not occur.No damage to the implant was identified.The reported event was non-verifiable.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the products were nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OSSEOTITE 2 IMPLANT 5 X 10MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key20998845
Report Number0001038806-2024-02981
Device Sequence Number7100292
Product Code DZE
UDI-Device Identifier00844868023906
UDI-Public(01)00844868023906(17)230914(10)2018090300
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K111216
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 03/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date09/13/2023
Device Catalogue NumberXFOS510
Device Lot Number2018090300
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/23/2024
Supplement Report FDA Received Date03/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DENTAL IMPLANT SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic